MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001070190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 8800 system (serial number: (b)(6)).The investigation determined that the cobas wnv assay performed within specifications, and no product or hardware issue was identified with the cobas wnv lots k21541 or m01062.A review of the provided data revealed weak wnv pcr curves with late cycle threshold (ct) values, while the internal control (ic) curves were robust.The observed variability between reactive and non-reactive results is most likely attributable to a very low viral load, near or below the test's limit of detection (lod).This is consistent with the expected variability in reactivity rates for low viral load samples, as outlined in the assay's instructions for use (ifu).The device remains in operation at the customer site, and no further issues have been reported.
 
Event or Problem Description
The initial reporter alleged discrepant results with the kit cobas 6800/8800 wnv 480t ivd assay on the cobas 8800 system.The allegation involves multiple west nile virus (wnv) samples that initially tested reactive but turned non-reactive upon retesting.Data provided by the customer showed weak wnv polymerase chain reaction (pcr) curves with late cycle threshold (ct) values, while the internal control (ic) curves were robust.Specific examples include: - sample id (b)(6): wnv curve 39.11, ic curve 34.76.- sample id (b)(6): wnv curve 39.53, ic curve 35.78.- sample id (b)(6): wnv curve 38.47, ic curve 34.62.- sample id (b)(6): wnv curve 39.19, ic curve 35.1.- sample id (b)(6): wnv curve 39.35, ic curve 35.15.The results were questioned due to the observed variability between reactive and non-reactive outcomes for the same samples.

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099626
Report Number2243471-2025-03259
Device Sequence Number8765870
Product Code QHO
UDI-Device Identifier00875197004977
UDI-Public00875197004977
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number07001070190
Device Lot NumberM01062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown